Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Affine group acting on hyperspaces of compact convex subsets of ${\mathbb R}^{n}$

Tom 223 / 2013

Sergey A. Antonyan, Natalia Jonard-Pérez Fundamenta Mathematicae 223 (2013), 99-136 MSC: Primary 57N20, 57S10, 46B99; Secondary 55P91, 54B20, 54C55. DOI: 10.4064/fm223-2-1

Streszczenie

For every $n\ge 2$, let $cc(\mathbb R^{n})$ denote the hyperspace of all nonempty compact convex subsets of the Euclidean space $\mathbb R^n$ endowed with the Hausdorff metric topology. Let $cb(\mathbb R^{n})$ be the subset of $cc(\mathbb R^{n})$ consisting of all compact convex bodies. In this paper we discover several fundamental properties of the natural action of the affine group $\mathop {\rm Aff}(n)$ on $cb(\mathbb R^{n})$. We prove that the space $E(n)$ of all $n$-dimensional ellipsoids is an $\mathop {\rm Aff}(n)$-equivariant retract of $cb(\mathbb R^{n})$. This is applied to show that $cb(\mathbb R^{n})$ is homeomorphic to the product $Q\times \mathbb R^{n(n+3)/2}$, where $Q$ stands for the Hilbert cube. Furthermore, we investigate the action of the orthogonal group $O(n)$ on $cc(\mathbb R^{n})$. In particular, we show that if $K\subset O(n)$ is a closed subgroup that acts nontransitively on the unit sphere $\mathbb S^{n-1}$, then the orbit space $cc(\mathbb R^{n})/K$ is homeomorphic to the Hilbert cube with a point removed, while $cb(\mathbb R^{n})/K$ is a contractible $Q$-manifold homeomorphic to the product $(E(n)/K)\times Q$. The orbit space $cb(\mathbb R^{n})/{\rm Aff}(n)$ is homeomorphic to the Banach–Mazur compactum ${\rm BM}(n)$, while $cc(\mathbb R^{n})/O(n)$ is homeomorphic to the open cone over ${\rm BM}(n)$.

Autorzy

  • Sergey A. AntonyanDepartamento de Matemáticas
    Facultad de Ciencias
    Universidad Nacional Autónoma de México
    04510 México Distrito Federal, México
    e-mail
  • Natalia Jonard-PérezDepartamento de Matemáticas
    Facultad de Ciencias
    Universidad Nacional Autónoma de México
    04510 México Distrito Federal, México
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek